Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jun 9, 2006, 4:38 AM EDT for 5 counties in Florida. It took effect at Jun 9, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2006, 4:38 AM EDT (08:38 UTC)
- In effect from
- Jun 9, 2006, 1:00 PM EDT
- Expired
- Jun 9, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 090838 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 438 AM EDT FRI JUN 9 2006 FLZ041-044>046-053-144-092045- /O.NEW.KMLB.FW.W.0071.060609T1700Z-060610T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 438 AM EDT FRI JUN 9 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. DRIER THAN NORMAL CONDITIONS WILL LEAD TO 4 OR MORE HOURS OF RH VALUES BELOW 35 PERCENT FROM AROUND THE OCALA NATIONAL FORECAST ACROSS METRO ORLANDO INTO NORTHWESTERN SECTIONS OF OSCEOLA COUNTY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 9, 3:05 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 9, 3:05 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 305 AM EDT FRI JUN 9 2006 .DISCUSSION... ...WET SEASON PUT ON HOLD...MAY RESTART NEXT WEEK... ...MOSTLY DRY AND TURNING HOTTER NEXT FEW DAYS... TODAY/TONIGHT...SUBSIDENCE BEHIND TROUGH ALOFT WILL CONTINUE TO KEEP DEEP MOISTURE BELOW SEASONAL NORMS. SURFACE RIDGE AXIS WILL SHIFT SOUTH OF THE AREA AND PROVIDE A SOUTHWEST FLOW WHICH SHOULD WARM TEMPS A FEW DEGREES COMPARED TO YESTERDAY. EAST COAST SEA BREEZE WILL BE SLOWER TO MOVE INLAND AND THERE WILL LIKELY BE SOME INTERACTION WITH THE WEST COAST BOUNDARY LATE IN THE DAY. NAM INDICATES SOME CONVECTION IN FAR SOUTHERN SECTIONS LATE IN THE DAY...WHILE THE 03Z WRF DOES NOT GENERATE ANY CONVECTION. WILL CONTINUE DRY FORECAST SINCE IT IS LOOKING TOO WARM ALOFT AND TOO DRY FOR ANY SIGNIFICANT CONVECTION. SAT-THU...GFS HAVING TROUBLE WITH TROUGHING...MOISTURE AND ENERGY FIELDS OVER THE SOUTHWEST GULF OF MEXICO/NORTHWEST CARIBBEAN BY CLOSING OFF A CENTER...STRONGER WIND FLOW AND BRINGING TOO MUCH MOISTURE INTO THE PENINSULA. MAV TEMPS WERE MUCH COOLER DUE TO EXTENSIVE CLOUD COVER. NAM/UKMET SOLUTIONS LOOKED MORE REPRESENTATIVE AND WERE IN LINE WITH CURRENT FORECAST OF KEEPING RIDGE OVERTOP FLORIDA AND LOW PRESSURE MOVING NORTHWARD OVER THE WESTERN GULF OF MEXICO SUN/MON. WATER VAPOR LOOP SHOWS MID LEVEL DRY AIR CONTINUING TO MOVE ACROSS THE SOUTHEAST U.S. AND FLORIDA AND SURFACE LOWS OVER ROCKIES LIFTING NORTHEAST TOWARD THE UPPER MIDWEST REGION. WEATHER FEATURES WILL BE SLOW TO MOVE DUE TO OMEGA TYPE BLOCK OVER NORTHWEST ATLANTIC. TROUGH EXTENDING FROM NEW ENGLAND TO JUST EAST OF FLORIDA AND RIDGING OVER THE CENTRAL UNITED STATES WILL KEEP THE AREA IN DRY NORTHWEST FLOW ALOFT. SURFACE RIDGE AXIS REMAINING OVER SOUTH FLORIDA THROUGH SUNDAY WILL KEEP AREA IN SOUTHWEST FLOW...WITH DAY TIME TEMPS GENERALLY A FEW DEGREES ABOVE NORMAL AND RAINFALL POTENTIAL LOW. WEAK PRESSURE GRADIENT SHOULD ALLOW AFTERNOON SEA BREEZES TO FORM BUT HOW FAR INLAND THEY PENETRATE DEPENDS ON THE STRENGTH OF THE SOUTHWEST FLOW THAT DAY. BEYOND HOUR 84 LEFT FORECAST RIDE DUE TO PROBLEMS WITH GFS SHOWING DEEP CLOSED LOW PRESSURE SYSTEM MOVING ALONG THE ATLANTIC SEABOARD TOWARD THE CANADIAN MARITIMES. && .MARINE...OFFSHORE FLOW TODAY EXPECTED AT 5 TO 10 KNOTS WITH SEAS 1 TO 3 FEET AND NO PROBLEMS FOR BOATERS. SAT-TUE...LIGHT/MODERATE OFFSHORE FLOW DUE TO RIDGE AXIS OVER SOUTH FLORIDA. PRESSURE GRADIENT WEAK ENOUGH FOR SEA BREEZES TO SHIFT WINDS ONSHORE NEAR THE COAST EACH DAY. && .AVIATION...VFR. ABOUT ONLY PROSPECT FOR CONVECTION TODAY IS AROUND LAKE OKEECHOBEE AS AIR MASS LOOKS TOO DRY AND TOO WARM ALOFT ELSEWHERE. && .FIRE WEATHER...LARGE SCALE SUBSIDENCE BEHIND TROUGH ALOFT SHOULD ALLOW FOR DEW POINTS TO CRASH IN THE AFTERNOON ONCE AGAIN OVER INTERIOR NORTHERN SECTIONS. HAVE GONE SEVERAL DEGREES LOWER THAN MOS DEW POINTS AS A RESULT. THIS SHOULD RESULT IN 4 OR MORE HOURS OF RH BELOW 35 PERCENT WHICH NECESSITATES A RED FLAG WARNING THERE. PERSISTENCE TYPE FORECAST PERHAPS THE BEST WAY TO GO FOR SATURDAY AS NAM12 FORECAST SOUNDINGS SHOWED INTERIOR DEW POINTS IN THE LOW 60S. DURATIONS OF LOW RH NOT OUT OF THE QUESTION AS TEMPERATURES HEAT UP INTO THE MID 90S AND TEMP/DEW POINT SPREAD APPROACHES 30 DEGREES AND THE 35 PERCENT THRESHOLD. TRANSPORT AND BOUNDARY LAYER WINDS STAY LESS THAN 15 MPH SO DURATIONS OF LOW RH WILL BE THE PRIMARY CONCERN SATURDAY AFTERNOON...BUT WILL NOT ISSUE A WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 71 93 75 / 05 05 10 10 MCO 96 73 96 75 / 05 0 10 10 MLB 90 73 91 76 / 05 05 10 10 VRB 90 72 89 75 / 05 05 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON...LAKE...ORANGE...SEMINOLE... INTERIOR VOLUSIA AND NORTHWEST OSCEOLA. && SHORT TERM...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, Jun 9, 4:24 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 424 AM EDT FRI JUN 9 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 092030- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 424 AM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT OVER NORTHERN INTERIOR SECTIONS AGAIN THIS AFTERNOON...RESULTING IN A MODERATE FIRE WEATHER DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PROSPECTS FOR AFTERNOON SHOWERS AND STORMS SHOULD START TO INCREASE ON SUNDAY AND THEN CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.